Alert archive / Kansas / Frost Advisories in 2006

Frost Advisory 1, NWS Dodge City, KS

April 25, 200627 counties in Kansas

NWS Dodge City, KS issued this frost advisory at Apr 25, 2006, 3:31 AM CDT for 27 counties in Kansas. It took effect at Apr 26, 2006, 1:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2006, 3:31 AM CDT (08:31 UTC)
In effect from
Apr 26, 2006, 1:00 AM CDT
Expired
Apr 26, 2006, 9:00 AM CDT
In force
8 hr
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.5 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2006-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2006-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 224 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
586 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
224 m²/s²
0-3 km storm-relative helicity
347 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDDC 250831
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
331 AM CDT TUE APR 25 2006

...WIDESPREAD FROST EXPECTED WEDNESDAY MORNING...

.COLD CANADIAN HIGH PRESSURE WILL SETTLE INTO THE REGION OVER
THE NEXT 24 HOURS. AS IT DOES...WINDS WILL GRADUALLY DIMINISH TO
LESS THAN 10 MPH AND SKIES WILL BECOME PARTLY CLOUDY ALLOWING
FROST TO DEVELOP ACROSS SOUTHWEST KANSAS WEDNESDAY MORNING.

KSZ030-031-043>046-061>066-074>081-084>090-252115-
/O.NEW.KDDC.FR.Y.0001.060426T0600Z-060426T1400Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
331 AM CDT TUE APR 25 2006 /231 AM MDT TUE APR 25 2006/

...FROST ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM
CDT /8 AM MDT/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO
9 AM CDT /8 AM MDT/ WEDNESDAY. 

TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO MID 30S
OVERNIGHT AS COLD HIGH PRESSURE MOVES OVERHEAD. FROST IS EXPECTED
TO DEVELOP AFTER MIDNIGHT ACROSS SOUTHWEST KANSAS.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$
28
4 follow-up statements
000 
WWUS73 KDDC 252029
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
329 PM CDT TUE APR 25 2006

...FROST IS EXPECTED TONIGHT IN SOUTHWEST KANSAS....

.COLD HIGH PRESSURE WILL SETTLE DIRECTLY OVER SOUTHWEST KANSAS
TONIGHT...RESULTING IN WIDESPREAD FROST CONDITIONS. SKIES WILL
BECOME CLEAR...WINDS WILL BECOME LIGHT AND VARIABLE...AND
TEMPERATURES WILL PLUMMET.

KSZ030-031-043>046-061>066-074>081-084>090-260500-
/O.CON.KDDC.FR.Y.0001.060426T0600Z-060426T1400Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
329 PM CDT TUE APR 25 2006 /229 PM MDT TUE APR 25 2006/

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 9 AM CDT /8 AM MDT/ WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 9 AM CDT /8 AM MDT/ WEDNESDAY. 

TEMPERATURES WILL LOWER INTO THE LOWER TO MIDDLE 30S BY 2 AM
CDT...THEN FALL INTO THE 29 TO 31 DEGREE RANGE TOWARD MORNING.
FROST WILL LIKELY DEVELOP OVERNIGHT ACROSS MOST OF SOUTHWEST
KANSAS.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER PROTECTING TENDER VEGETATION.
FURTHER...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED
OR BROUGHT INSIDE AWAY FROM THE COLD. ALSO...SPRINKLER SYSTEMS SHOULD
BE DRAINED OR PROTECTED FROM THESE COLD TEMPERATURES.

$$

12/25
000 
WWUS73 KDDC 260454
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1154 PM CDT TUE APR 25 2006

...FROST IS EXPECTED TONIGHT IN SOUTHWEST KANSAS....

.SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD SOUTH INTO KANSAS
OVERNIGHT. CLEAR SKIES AND LIGHT WINDS WILL RESULT IN FAVORABLE
CONDITIONS FOR WIDESPREAD FROST DEVELOPMENT.

KSZ030-031-043>046-061>066-074>081-084>090-261300-
/O.CON.KDDC.FR.Y.0001.060426T0600Z-060426T1400Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
1154 PM CDT TUE APR 25 2006 /1054 PM MDT TUE APR 25 2006/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
WEDNESDAY. 

OVERNIGHT LOW TEMPERATURES WILL BOTTOM OUT IN THE 29 TO 35 DEGREE
RANGE BY SUNRISE. FROST WILL CONTINUE TO DEVELOP THROUGH THE EARLY
MORNING HOURS UNTIL SHORTLY AFTER SUNRISE ACROSS SOUTHWEST KANSAS.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER PROTECTING TENDER VEGETATION.
FURTHER...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED
OR BROUGHT INSIDE AWAY FROM THE COLD. ALSO...SPRINKLER SYSTEMS
SHOULD BE DRAINED OR PROTECTED FROM THESE COLD TEMPERATURES.

$$

GERARD
000 
WWUS73 KDDC 260903
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
403 AM CDT WED APR 26 2006

...FROST IS EXPECTED THIS MORNING ACROSS SOUTHWEST KANSAS....

.SURFACE HIGH PRESSURE OVERHEAD AND MOSTLY CLEAR SKIES ARE IN
PLACE OVER SOUTHWEST KANSAS. THESE CONDITIONS HAVE RESULTED IN
TEMPERATURES FALLING INTO THE UPPER 20S TO MID 30S AND 
WIDESPREAD FROST.

KSZ030-031-043>046-061>066-074>081-084>090-261400-
/O.CON.KDDC.FR.Y.0001.000000T0000Z-060426T1400Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
403 AM CDT WED APR 26 2006 /303 AM MDT WED APR 26 2006/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS
MORNING. 

WIDESPREAD FROST IS EXPECTED TO OCCUR OVER SOUTHWEST KANSAS
THROUGH MID MORNING WHEN TEMPERATURES WILL BEGIN TO QUICKLY WARM
UP WITH THE START OF DAYTIME HEATING.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER PROTECTING TENDER VEGETATION.
FURTHER...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED
OR BROUGHT INSIDE AWAY FROM THE COLD. ALSO...SPRINKLER SYSTEMS
SHOULD BE DRAINED OR PROTECTED FROM THESE COLD TEMPERATURES.

$$
28
000 
WWUS73 KDDC 261403
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
903 AM CDT WED APR 26 2006

...TEMPERATURES WERE WARMING ACROSS SOUTHWEST KANSAS...

.BRIGHT SUNSHINE QUICKLY WARMED SURFACE TEMPERATURES THIS
MORNING...DIMINISHING THE RISK OF FROST.

KSZ030-031-043>046-061>066-074>081-084>090-261515-
/O.EXP.KDDC.FR.Y.0001.000000T0000Z-060426T1400Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
903 AM CDT WED APR 26 2006 /803 AM MDT WED APR 26 2006/

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 

$$

12

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Apr 25, 2:43 AM CDT, 48 minutes earlier.

Area forecast discussion, Apr 25, 2:43 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
243 AM CDT TUE APR 25 2006

.DISCUSSION...

DAYS 1-2...
COLD AIR WELL IN PLACE OVER CWA THIS MORNING WITH NORTHERLY WINDS
CONTINUING TO BLOW AT 20 TO 30 MPH WITH HIGHER GUSTS.  SHOULD SEE
WINDS GRADUALLY TAPER OFF THROUGH THE DAY AS SURFACE HIGH MOVES
CLOSER TO AREA AND GRADIENT REALLY WEAKENS.  LOW CLOUDS OVER ALL OF
AREA THIS MORNING AS WELL...BUT SHOULD GRADUALLY DISSIPATE FROM WEST
TO EAST WITH DAYTIME HEATING BUT WILL LIKELY SEE SOME CU DEVELOP SO
SKIES WILL GENERALLY REMAIN MOSTLY CLOUDY OVER AREA. WARMEST
TEMPERATURES WILL BE OVER THE WEST WITH NEAR 60 POSSIBLE...BUT WHERE
CLOUDS REMAIN IN PLACE FOR MUCH OF THE DAY IN THE NORTHEAST WILL
LIKELY ONLY SEE MID 40S.  TONIGHT SURFACE HIGH WILL MOVE RIGHT OVER
KS AND WINDS WILL BE LIGHT WITH SKIES BECOMING PARTLY CLOUDY.
EXPECT WIDESPREAD FROST TO DEVELOP OVER ENTIRE CWA AFTER MIDNIGHT.
SINCE THIS WINTER AND SPRING HAVE BEEN SO MILD AND PLANTS ARE AHEAD
OF SCHEDULE FOR BLOOMING...WILL ISSUE A FROST ADVISORY FOR ENTIRE
CWA.

SURFACE HIGH PUSHES SLOWLY EAST DURING THE DAY WED WITH UPPER RIDGE
BUILDING OVER THE ROCKIES HELPING TO BRING A RETURN TO MORE MILD
TEMPERATURES.  EXPECT TEMPERATURES TO RETURN TO NEAR NORMAL WITH
HIGHS IN THE MID 60S TO AROUND 70 WITH MOSTLY SUNNY SKIES.  WINDS
WILL PICK UP TO 10-20 MPH IN THE AFTERNOON ACROSS WESTERN ZONES AND
CONTINUE TO STAY UP THROUGH THE NIGHT AS LEE TROUGH DEVELOPS OVER
EASTERN CO.  COOLEST TEMPERATURES WED NIGHT WILL LIKELY OCCUR OVER
EASTERN ZONES WHERE WINDS WILL BE LIGHTER THAN FURTHER WEST AND
COULD OCCUR BEFORE ABOUT 3AM AND THEN HOLD STEADY OR RISE A FEW
DEGREES BY 12Z.

DAYS 3-7...
THE GFS AND NEW 00Z ECMWF ARE IN PRETTY GOOD AGREEMENT THRU 72 HRS
THEN THEY GRADUALLY DIVERGE TOWARD DAY 7 WITH THE MAIN DISAGREEMENT
BEING THE SOUTHWEST CUTOFF UPPER LOW. THE ECMWF HANGS ON TO THIS
FEATURE OVER THE SOUTHWEST THRU THE ENTIRE FORECAST PERIOD WHILE THE
GFS PHASES WITH A STRONG CLOSED LOW OVER THE MISSISSIPPI VALLEY.
THERE IS ENUF AGREEMENT THAT A FRONT WILL MOVE THRU WITH THE
NORTHERN STREAM SYSTEM FRIDAY AND WILL BE SOUTH OF THE CWA BY
SATURDAY AND THE POPS WILL REFLECT THIS. BEYOND THAT, IT IS TOUGH TO
TELL WHAT WILL HAPPEN. IF THE LOW HANGS ON TO OUR WEST TEMPS WILL BE
COOLER DUE TO LACK OF DOWNSLOPE SIMILAR TO THE ECMWF SOLUTION AND
THERE MAY SOME CHANCES OF PRECIP BY DAY 7 OR SO. HAVE ELECTED TO NOT
MAKE CHANGES IN THIS TIME FRAME. FOR WHAT ITS WORTH, THE HPC
DISCUSSION IS FAVORING THE GFS SOLUTION OF SLOWLY SHEARING OUT THE
SOUTHWEST SYSTEM BECAUSE OF SOME PROBLEMS THE ECMWF IS HAVING
UPSTREAM IN THE FLOW PATTERN OVER THE GULF OF AK.

ALSO MADE SOME TWEAKS TO THE GOING TEMP FORECAST BASED ON LATEST
MODEL PROGS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  54  32  66  44 /   0   0   0   0
GCK  54  29  65  44 /   0   0   0   0
EHA  57  32  70  45 /   0   0   0   0
LBL  59  31  70  45 /   0   0   0   0
HYS  46  30  64  41 /   0   0   0   0
P28  53  35  65  44 /  10   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN28/27
Hazardous weather outlook, Apr 24, 4:26 AM CDT, 23 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
426 AM CDT MON APR 24 2006

KSZ030-043>045-061>064-074>078-084>088-251000-
TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-
GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK-
426 AM CDT MON APR 24 2006 /326 AM MDT MON APR 24 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
KANSAS AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
COLDER AIR MOVING INTO THE AREA OVER THE NEXT COUPLE OF DAYS
ALONG WITH A STRONG AREA OF HIGH PRESSURE SETTLING OVER KANSAS
TUESDAY NIGHT WILL ALLOW AREAS OF FROST TO DEVELOP. ANYONE WITH
PLANTS THAT NEED TO BE PROTECTED SHOULD STAY TUNED TO THE LATEST
FORECAST AND BE PREPARED TO COVER THEM IF IT BECOMES NECESSARY.

THUNDERSTORMS ARE AGAIN EXPECTED FRIDAY ACROSS THE AREA. IT IS
STILL TOO EARLY TO DETERMINE IF THESE STORMS WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NECESSARY TODAY OR TONIGHT.

KSZ031-046-065-066-079>081-089-090-251000-
ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER-
426 AM CDT MON APR 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS
AND SOUTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON.
A STRONG COLD FRONT WILL BE MOVING THROUGH THE AREA THIS
AFTERNOON. OUT AHEAD OF THIS FRONT...TEMPERATURES WILL WARM INTO
THE MID 70S TO MID 80S AND CREATE A VERY UNSTABLE ATMOSPHERE. AS
THIS COLD FRONT APPROACHES...THUNDERSTORMS ARE EXPECTED TO DEVELOP
OVER THE AREA AND QUICKLY BECOME SEVERE. THE MAIN THREAT FROM
THESE STORMS WILL BE LARGE HAIL AND WIND GUSTS TO 60 MPH. THE
THUNDERSTORMS SHOULD BE EAST OF THE AREA BY EARLY EVENING AS
COOLER MORE STABLE AIR MOVES IN BEHIND THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
COLDER AIR MOVING INTO THE AREA OVER THE NEXT COUPLE OF DAYS
ALONG WITH A STRONG AREA OF HIGH PRESSURE SETTLING OVER KANSAS
TUESDAY NIGHT WILL ALLOW AREAS OF FROST TO DEVELOP. ANYONE WITH
PLANTS THAT NEED TO BE PROTECTED SHOULD STAY TUNED TO THE LATEST
FORECAST AND BE PREPARED TO COVER THEM IF IT BECOMES NECESSARY.

THUNDERSTORMS ARE AGAIN EXPECTED FRIDAY ACROSS THE AREA. IT IS
STILL TOO EARLY TO DETERMINE IF THESE STORMS WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON.

28

Nearby

Frost Advisories in Kansas, 2006Every frost advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.